Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 113, NWS Memphis, TN

May 24, 2010Tishomingo County, Mississippi; 4 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at May 24, 2010, 3:43 PM CDT for Tishomingo County, Mississippi; 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2010, 3:43 PM CDT (20:43 UTC)
Expired
May 24, 2010, 6:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Tishomingo County, MS, Carroll County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN

The radar

The Memphis radar (KNQA), 155 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS54 KMEG 242043
FFWMEG
MSC141-TNC017-039-071-077-242345-
/O.NEW.KMEG.FF.W.0113.100524T2043Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 645 PM CDT

* AT 339 PM CDT... 1 INCH OF RAINFALL HAS OCCURRED OVER THE PAST 2 
HOURS. OVER THE NEXT 2 HOURS EXPECT ANOTHER INCH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
  SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
  PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND TISHOMINGO
  STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8819 3490 8809 3447 8816 3450 8831
      3503 8835 3615 8835 3603 8821 3586 8821
      3586 8804 3581 8799 3544 8804 3501 8799

$$
2 follow-up statements
035 
WGUS74 KMEG 242119
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT MON MAY 24 2010

TNC017-242128-
/O.CAN.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL TN-
419 PM CDT MON MAY 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN CARROLL
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3501 8799 3501 8819 3490 8809 3447 8816
      3447 8819 3450 8830 3454 8832 3503 8835
      3581 8835 3586 8804 3581 8799 3544 8804

$$

MSC141-TNC039-071-077-242345-
/O.CON.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-DECATUR TN-HENDERSON TN-HARDIN TN-
419 PM CDT MON MAY 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
HARDIN...EASTERN HENDERSON...DECATUR AND TISHOMINGO COUNTIES...

AT 418 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE 
PAST 2 HOURS. OVER THE NEXT 2 HOURS ANOTHER INCH COULD FALL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...
PICKWICK LANDING STATE PARK...JCOLEMAN STATE PARK AND TISHOMINGO
STATE PARK.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

.DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8799 3501 8819 3490 8809 3447 8816
      3447 8819 3450 8830 3454 8832 3503 8835
      3581 8835 3586 8804 3581 8799 3544 8804

$$
261 
WGUS74 KMEG 242228
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT MON MAY 24 2010

MSC141-TNC039-071-077-242345-
/O.CON.KMEG.FF.W.0113.000000T0000Z-100524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-DECATUR TN-HENDERSON TN-HARDIN TN-
528 PM CDT MON MAY 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
HARDIN...EASTERN HENDERSON...SOUTHWESTERN DECATUR AND TISHOMINGO
COUNTIES...

AT 527 PM CDT... AROUND AN INCH OF RAINFALL HAS OCCURRED OVER THE PAST 
3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL INCH 
OF RAIN OVER THE NEXT 2 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
SAVANNAH...NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE 
PARK...PICKWICK LANDING STATE PARK...J COLEMAN STATE PARK AND 
TISHOMINGO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3502 8799 3501 8819 3490 8809 3447 8816
      3450 8830 3454 8832 3503 8835 3581 8834
      3581 8821 3561 8822 3548 8818 3540 8806

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:57 PM CDT, 46 minutes earlier.

Area forecast discussion, May 24, 2:57 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT MON MAY 24 2010

.DISCUSSION...

CURRENTLY...SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS MUCH OF THE MID SOUTH THANKS TO A VERY UNSTABLE AIRMASS...
SBCAPES UP TO 4000 J/KG...COMBINED WITH A SUBTLE UPPER LEVEL
DISTURBANCE MOVING SOUTHWEST DOWN THE OHIO RIVER AND NOW LOCATED
OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THUNDERSTORMS WILL
CONTINUE TO PRODUCE OUTFLOW BOUNDARIES WHICH ARE HELPING TO CREATE
STORM MERGERS AND NEW STORMS. SOME THUNDERSTORMS WILL BE SEVERE
LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS. THE GREATEST CHANCE FOR NEW DEVELOPMENT LOOKS TO
BE IN AREAS THAT HAVE NOT BEEN WORKED OVER YET...LIKE PARTS OF
NORTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. THUNDERSTORMS ARE
ALSO PRODUCING VERY HEAVY RAIN WITH LOCAL FLASH FLOODING POSSIBLE.

TONIGHT...THUNDERSTORMS WILL WIND DOWN THIS EVENING WITH LOSS OF
SURFACE HEATING THEN EXPECT CLEARING SKIES AND PERHAPS SOME PATCHY
FOG SINCE SO MUCH RAIN HAS OCCURRED IN SOME AREAS. LOWS WILL BE MILD
ONCE AGAIN WITH LOWS IN THE MID 60S TO LOWER 70S.

TUESDAY THROUGH THURSDAY...NOT MUCH CHANGE TO THE UPPER LEVEL
PATTERN THROUGH THE PERIOD. THE UPPER RIDGE WILL EXTEND FROM THE
GREAT LAKES INTO THE ARKLATEX AND MAY RETROGRADE SLIGHTLY WHILE THE
UPPER LOW CONTINUES TO SPIN OFF THE SOUTHEAST U.S. COAST. EXPECT
VERY WARM AND HUMID CONDITIONS TO CONTINUE WITH HIGHS AROUND 90 AND
MILD NIGHTS WITH LOWS IN THE MID 60S TO LOWER 70S. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY WITH A
FEW SEVERE THUNDERSTORMS POSSIBLE.

FRIDAY THROUGH THE WEEKEND...EXTENDED MODELS CONTINUE TO POINT
TOWARD A BACK DOOR COLD FRONT APPROACHING THE REGION RESULTING IN
PERHAPS A LITTLE MORE SHOWER AND THUNDERSTORM COVERAGE ON FRIDAY.
THE FRONT SHOULD PUSH THROUGH FRIDAY NIGHT USHERING IN A MORE STABLE
AIRMASS. IN REVERSE OF PREVIOUS RUNS THE ECMWF SEEMS TO PUSH THE
FRONT THROUGH WITH MORE VIGOR AND FURTHER TO THE SOUTH WHILE THE GFS
STALLS THE FRONT JUST SOUTH OF THE AREA. WILL CONTINUE THE RAIN FREE
FORECAST THOUGH IF THE GFS IS CORRECT THERE COULD BE SOME ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS VERY SOUTHERN PORTIONS OF THE AREA.
ALSO...THE 12Z MEX NUMBERS HAVE COME IN MUCH WARMER THAN THE
PREVIOUS RUN SO INCREASED HIGHS INTO THE UPPER 80S THIS WEEKEND.

MONDAY...AIRMASS MAY DESTABILIZE AS A WEAK UPPER LEVEL DISTURBANCE
APPROACHES. WILL GO WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS THOUGH CONFIDENCE IS FAIRLY LOW.

SJM

&&

.AVIATION...

18Z TAFS

AT ABOUT 2 PM...ISOLATED SHOWERS ALONG THE MISSISSIPPI RIVER WILL
CONTINUE TO MOVE WEST. BRINGING IFR CONDITIONS FOR A BRIEF PERIOD
OF TIME.

AFTER SHOWERS MOVE OUT...IT APPEARS THE SHOWERS WILL DIMINISH IN
SIZE AND WILL NOT REDEVELOP UNTIL MORNING. WILL NEED TO UPDATE
TAFS WHEN ISOLATED CELLS MOVE NEAR TAF LOCATION.

TLSJR

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  90  72  90 /  30  30  20  30
MKL  67  89  66  88 /  30  30  20  30
JBR  69  90  68  89 /  30  30  20  30
TUP  70  90  68  90 /  30  30  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 24, 1:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT MON MAY 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
155 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. THUNDERSTORMS
WILL PRODUCE LOCALLY HEAVY RAIN WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE EACH DAY TUESDAY THROUGH FRIDAY...MAINLY IN THE
AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY INTO
THE EARLY EVENING.

SJM

In the hours before

Special weather statement, May 24, 2:34 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT MON MAY 24 2010

MSZ002-003-242000-
BENTON MS-MARSHALL MS-
234 PM CDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF HOLLY SPRINGS AT 235 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 24, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             MARTIN                  36.34N 88.86W
05/24/2010  E0.25 INCH       WEAKLEY            TN   TRAINED SPOTTER

            PENNY SIZED HAIL IN MARTIN ALONG WITH 40 MPH

1126 AM     HAIL             MARTIN                  36.34N 88.86W
05/24/2010  E1.75 INCH       WEAKLEY            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN TOWN OF MARTIN

1135 AM     TSTM WND DMG     MARTIN                  36.34N 88.86W
05/24/2010                   WEAKLEY            TN   FIRE DEPT/RESCUE

            POWER LINES DOWN AND ONE BUILDING IN DOWNTOWN MARTIN
            PARTIALLY COLLAPSED DUE TO WIND AND LIGHTNING STRIKES

1200 PM     TSTM WND GST     1 E UNION CITY          36.42N 89.03W
05/24/2010  M0.00 MPH        OBION              TN   TRAINED SPOTTER

            59 MPH WIND GUST RECORDED BY TRAINED SPOTTER

1238 PM     HAIL             2 N GERMANTOWN          35.12N 89.79W
05/24/2010  E1.75 INCH       SHELBY             TN   PUBLIC

            GOLF BALL SIZED HAIL AT GERMANTOWN PARKWAY AND TRINITY
            ROAD

1245 PM     FLASH FLOOD      7 N DOWNTOWN MEMPHIS    35.23N 90.05W
05/24/2010                   SHELBY             TN   PUBLIC

            FIKE ROAD AND HWY 51 FLOODED

1245 PM     HAIL             2 S BARTLETT            35.19N 89.84W
05/24/2010  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

            NICKEL SIZE HAIL FROM 1245 TO 1250 ALSO LOTS OF WATER ON
            THE ROAD.

1245 PM     HAIL             3 N GERMANTOWN          35.13N 89.79W
05/24/2010  E1.00 INCH       SHELBY             TN   PUBLIC

            1 INCH HAIL AT CORDOVA ROAD OFF GERMANTOWN PKWY

1250 PM     HAIL             1 N GERMANTOWN          35.10N 89.79W
05/24/2010  M0.88 INCH       SHELBY             TN   NWS EMPLOYEE

            NICKEL SIZED HAIL AT NATIONAL WEATHER SERVICE OFFICE
            AGRICENTER BLDG ON WALNUT GROVE AND GERMANTOWN PKWY

0110 PM     FLASH FLOOD      1 S MILLINGTON          35.32N 89.89W
05/24/2010                   SHELBY             TN   PUBLIC

            5 TO 6 INCHES OF WATER CAUSING STREET FLOODING...GARBAGE
            CANS FLOATING

0112 PM     FLASH FLOOD      4 S BARTLETT            35.16N 89.84W
05/24/2010                   SHELBY             TN   PUBLIC

            GREENBROOK APARTMENTS ON MACON ROAD FLOODING IN PARKING
            LOT AND BREEZEWAYS OF APARTMENT BUILDINGS

0112 PM     FLASH FLOOD      2 SE BARTLETT           35.19N 89.81W
05/24/2010                   SHELBY             TN   PUBLIC

            APPLING ROAD AND BELLUVE BAPTIST CHURCH AREA 2 FEET OF
            WATER ON EITHER SIDE OF ROAD...SPILLING OVER ONTO APPLING
            ROAD

0120 PM     HAIL             COLLIERVILLE            35.06N 89.68W
05/24/2010  M1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            QUARTER HAIL IN COLLIERVILLE

0120 PM     HAIL             S COLLIERVILLE          35.06N 89.68W
05/24/2010  E0.75 INCH       SHELBY             TN   PUBLIC

            PENNY SIZED HAIL NEAR CARRIGE CROSSING MALL

0130 PM     TSTM WND GST     STEELE                  36.08N 89.85W
05/24/2010  E60.00 MPH       PEMISCOT           MO   PUBLIC

            ON INTERSTATE 55 WIND GUSTS ESTIMATED UP TO 60 MPH

0130 PM     HAIL             15 S HAYTI              36.02N 89.75W
05/24/2010  E1.00 INCH       PEMISCOT           MO   PUBLIC

            LARGE AMOUNTS OF PEA TO QUARTER SIZED HAIL ON INTERSTATE
            55.

0140 PM     TSTM WND GST     5 NW DYERSBURG          36.09N 89.44W
05/24/2010  E60.00 MPH       DYER               TN   PUBLIC

            18 WHEEL TRUCK BLOWN OFF ROAD AND LARGE HIGHWAY SIGNS

            BLOWN OVER ON INTERSTATE 155 BETWEEN MILE MARKERS 2 AND 3

0140 PM     TSTM WND DMG     2 W WYNNE               35.23N 90.82W
05/24/2010                   CROSS              AR   LAW ENFORCEMENT

            POWER LINES DOWN AND MOBILE HOMES DAMAGED BY WIND

0144 PM     FLASH FLOOD      3 SSE BARTLETT          35.18N 89.82W
05/24/2010                   SHELBY             TN   NWS EMPLOYEE

            KIRBY WHITTEN ROAD AT HILLSHIRE ROAD CLOSED DUE TO
            FLOODING

0144 PM     FLASH FLOOD      2 S BARTLETT            35.19N 89.84W
05/24/2010                   SHELBY             TN   NWS EMPLOYEE

            WATER ACROSS KIRBY WHITTEN ROAD AND HILLSHIRE ROAD.CLOSED
            ROAD COMPLETELY.

0218 PM     HAIL             TUNICA                  34.69N 90.38W
05/24/2010  M1.75 INCH       TUNICA             MS   EMERGENCY MNGR

            QUARTER SIZE TO GOLFBALL SIZED HAIL IN TUNICA

0218 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
05/24/2010                   TUNICA             MS   EMERGENCY MNGR

            POWER LINES DOWN ON NORTH SIDE OF THE TOWN OF TUNICA

&&

MRM
Special weather statement, May 24, 2:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT MON MAY 24 2010

TNZ055-242030-
DECATUR TN-
259 PM CDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES EAST OF DECATURVILLE AT 259 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:05 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT MON MAY 24 2010

MOZ113-242015-
DUNKLIN MO-
305 PM CDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER GLENNONVILLE AT 305 PM CDT...MOVING
WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT MON MAY 24 2010

ARZ049-058-242045-
PHILLIPS AR-LEE AR-
316 PM CDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF MARIANNA AT 316 PM CDT. THE
STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 24, 3:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT MON MAY 24 2010

MSZ006-TNZ092-242100-
TISHOMINGO MS-HARDIN TN-
328 PM CDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES EAST OF PICKWICK LANDING STATE PARK
AT 326 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HARDIN AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR
JCOLEMAN STATE PARK AND PICKWICK LANDING STATE PARK...AND PICKWICK
LAKE SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 12:16 PM CDTFlash Flood WarningMEGDeSoto, Tunica3 hr
May 24, 12:41 PM CDTFlash Flood WarningMEGDeSoto3 hr
May 24, 1:08 PM CDTFlash Flood WarningMEGBenton, Marshall4 hr
May 24, 1:29 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall46 min
May 24, 1:40 PM CDTSevere Thunderstorm WarningMEGTunica50 min
May 24, 1:41 PM CDTFlash Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more3 hr
May 24, 2:16 PM CDTFlash Flood WarningMEGBenton, Tippah, Union3 hr
May 24, 2:25 PM CDTSevere Thunderstorm WarningMEGTunica50 min
May 24, 2:58 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tate, Tunica47 min
May 24, 3:38 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman37 min
May 24, 3:40 PM CDTSevere Thunderstorm WarningMEGTishomingo35 min
May 24, 3:52 PM CDTFlash Flood WarningMEGCalhoun, Coahoma, Lafayette, Panola, Pontotoc, Quitman and 2 more3 hr
May 24, 4:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo28 min
May 24, 4:35 PM CDTFlash Flood WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more3 hr
May 24, 4:40 PM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie35 min
May 24, 4:48 PM CDTFlash Flood WarningMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more84 min
May 24, 8:13 AM CDTSevere Thunderstorm WarningMEGCarroll47 min
May 24, 9:23 AM CDTFlash Flood WarningMEGCarroll, Henderson, Madison3 hr
May 24, 11:29 AM CDTFlash Flood WarningMEGCarroll, Gibson, Obion, Weakley3 hr
May 24, 11:44 AM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley46 min
May 24, 11:56 AM CDTFlash Flood WarningMEGShelby3 hr
May 24, 11:57 AM CDTFlash Flood WarningMEGFayette, Haywood, Tipton3 hr
May 24, 12:30 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion45 min
May 24, 12:41 PM CDTSevere Thunderstorm WarningMEGShelby49 min
May 24, 12:43 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton47 min
May 24, 12:46 PM CDTFlash Flood WarningMEGLauderdale, Tipton2 hr
May 24, 12:55 PM CDTFlash Flood WarningMEGCrockett, Dyer, Gibson, Lake, Obion105 min
May 24, 1:03 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton42 min
May 24, 1:14 PM CDTSevere Thunderstorm WarningMEGTipton46 min
May 24, 1:26 PM CDTSevere Thunderstorm WarningMEGDyer, Lake49 min
May 24, 1:28 PM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Lauderdale and 2 more3 hr
May 24, 1:48 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale42 min
May 24, 4:11 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy34 min
May 24, 4:36 PM CDTSevere Thunderstorm WarningMEGChester, McNairy24 min
May 24, 5:08 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, Henderson, McNairy, Madison37 min
May 24, 6:36 PM CDTFlash Flood WarningMEGHardin2 hr

Nearby

Flash Flood Warnings in Tennessee, 2010Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.